Jump to content
CrazyBoards.org

Recommended Posts

Hey guys, 

 

I've read a lot of articles that state that there's no demonstrated increase in efficacy for Latuda at doses over 40mg per day, but there are higher incidences of EPS. I'm going through a stressful time (lost my health insurance, changing jobs) and I'm wondering if any of you have found a Latuda increase to be helpful.

 

I am struggling with:

impulse control,

reactive, labile moods,

and heightened anxiety.

 

Those are usually indicators for me that I might be on the highway to a mixed episode. Should I request that my Latuda be bumped up to 80mg/day to help curtail those symptoms? I'm starting with the sliding-scale clinic in town and I'm not sure if I should just keep things the same or increase the Latuda.

Link to comment
Share on other sites

I started Latuda dealing with some depression, not so much the energy side. I definitely felt a difference going from 40 to 60 to 80mg, both in less depression but also calmer. For the years before, most of my problem was with more hypo/mania/mixed. I haven't had any of those issues on Latuda, so I think it is working on that stuff, too. I'm on 80mg. If I was you, I'd try an increase. If not that, then increase something else or start something else because you do not want to let what's starting to happen turn into a full episode.

 

ETA: This is the first that I heard there was little benefit over 40mg. I tend to see more people taking 80mg, a few at 120mg. If I had problems, I'd try a bump to 120mg.

Edited by AnneMarie
Link to comment
Share on other sites

I haven't taken Latuda, but I have just had my Cymbalta increased from 60 to 90mg. The PI says that doses above 60 haven't been shown to be any more effective. However, it has made me feel much better. So I think just because they haven't managed to find a difference in the trials doesn't mean you won't find a higher dose more helpful. I don't think they would have the maximum Latuda dose at 160 if they didn't think some people would do better on higher doses. 

Link to comment
Share on other sites

I've been on Latuda for....wow hard to believe, but like 3 weeks now.  Started at 20 and got akathesia pretty bad.  Ativan helped, but didn't want to take that every day.  Went up to 20 twice a day, and akathesia was worse.  Back to 20 then 10 twice a day, now I have a great new pdoc who is agreeing to go very very slowly on increases.  Also gave me propranalol, which did not work the first night, and I took an ativan.

 

Second night, there was only mild akathesia!  Still, I did not sleep well, so if I have to work the next day early, I will take an Ativan with the prop. and Latuda.  The last 3 nights I have only taken 10mg Latuda and 10mg Propanalol, and I can fall asleep after an hour then wake up very very early, and do not sleep deeply.

 

I hope these effects go away, but it is very hard to keep taking my medication, and to even THINK about an increase ever.  I wish you luck, as for me, the Latuda is the last chance I'm giving a med, since all the other ones were intolerable, mostly due to metabolic issues, especially Zyprexa, which of course worked the best.  Sigh.

Link to comment
Share on other sites

  • 2 months later...

I stopped the latuda a while back when an increase to 20mg gave me akithisia even with the Inderal.  My depression came back, and now my pdoc is urging me to try the Latuda again, but just sticking with 10MG and Inderal, since it seemed to be helping, and don't try any increases until/unless my depression or hypomania come back too much.

 

I'm glad I'm not taking any other meds -- it's easier to track what the Latuda may be doing.  I haven't decided to take it yet -- I'm very concerned with how any effects will be seen by my co workers, boss, etc.

Link to comment
Share on other sites

I took 40 mg then 80 mg of latuda. I did not find it helpful at either dose. It just wasn't the med for me. But that doesn't mean an increase or the same dose may not help you. Fwiw I found the 80mg dose more helpful than the 40mg dose. I took it once a day with a meal. It needs to be taken with 350 calories to work properly. It didn't make me gain any weight or make me sleepy. I hope if your pdoc decides to increase it that it will be helpful for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...